MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; DYB INTRODUCER, CATHETER

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; DYB INTRODUCER, CATHETER
Catalog Number C-CAE-14.0-70-FIC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/21/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).A1) unknown as information was not provided g1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.G5) similar to device under 510(k) e597079.(b)(4).Summary of investigational findings: no product returned.However, the frova introducer is designed for placement of a single lumen tube - not a double lumen tube as reported in this case.Ifu, intended use state: "the 14.0 french catheter introducer has been designed for placement of a single lumen endotracheal tube whose inner diameter is 6 mm or larger." note/warnings: "do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes." no evidence to suggest product was not manufactured to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: small piece of catheter detached from oxygenating lumen at distal tip of catheter was observed in patient's left bronchial system during fibreoptic checking of double lumen tracheal tube.Required rigid bronchoscopy for retrieval.On examination this could not be seen with the naked eye on the catheter.Patient outcome: no adverse effect on the patient were reported.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key6452634
Report Number3002808486-2017-00920
Device Sequence Number18974470
Product Code DYB
UDI-Device Identifier00827002483033
UDI-Public(01)00827002483033(17)151030(10)E3000644
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/03/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberC-CAE-14.0-70-FIC
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/02/2013
Device Age2 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2013
Initial Report FDA Received Date04/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53
Patient Weight97